MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 2350R1L0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, the case seems to be linked to a delayed inflammatory reaction leading to severe facial swelling.Delayed inflammatory reactions that may manifest as facial oedema, swelling and induration weeks to years after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They may be related to a delayed immune response or to a bacterial infection.They can be triggered by patient predisposition, trauma, vaccines, or infections.With medical treatment, symptoms can be quickly fully resolved, without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of products.
 
Event or Problem Description
This case is a foreign case outside the usa, in united kingdom.On 25-mar-2025, the mhra authority notified teoxane geneva about an adverse event.According to the information received, a patient was injected with: 0.9 ml of teosyal puresense ultra deep in the cheeks on (b)(6) 2025 using the bolus technique and with the needle supplied in the box.(rc/2503091).2.4 ml of rha 4 in the cheeks, nasolabial folds, oral commissures, chin and jaw on (b)(6) 2025 using the bolus, retrotracing and fanning techniques and with the needle supplied in the box.(current complaint).Unspecified quantity of rha 3 in the nasolabial folds and marionette lines on (b)(6) 2023 (rc/2504004).During 3 weeks after the last injections, the patient did not experience any reaction.On (b)(6) 2025, the patient experienced firmness of the filler and reported that the filler was "odd/strange/unusual".The injector was not able to receive the patient for a consultation but advised anti histaminic treatment (fexofenadine).One day after, on (b)(6) 2025, the patient experienced a whole face swelling and firmness of severe intensity causing difficulty to open the mouth (due to tightness).The patient went to the er where she was prescribed steroids treatment (prednisolone 40 mg for 5 days) and she was advised to continue the anti-histaminic treatment.Blood test including immunology testing were done (no results were shared).Considering the severity of the reaction the case was assessed as reportable.After 5 days of corticosteroids (prenisolone), the symptoms improved but on (b)(6) 2025, when treatment was stopped the symptoms reappeared with higher intensity (less intense than the first time).The patient had a review at the clinic with the injector and assessed the filler almost solid and confirmed the patient was very swollen.During the consultation the patient also mentioned she experienced intermittent oedemas.The patient was prescribed a new course of steroids (prednisolone 30 mg for 5 days).After 5 days of treatment, on (b)(6) 2025, the filler was dissolved with 4 vials of hyaluronidase.Since the filler was still firm and difficult to dissolve, a new weaning dose of steroids was prescribed to get the filler softer and the inflammatory process switched off.One week later, on (b)(6) 2025, a new vial of hyaluronidase was injected since the inflammatory process was switched off, the swelling subsided and the gel was very soft.The filler was fully dissolved.The patient was still under weaning regime of steroids; a new assessment was planed at the end of the treatment.Considering the resolution of the symptoms, the case was closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
celine vial
MDR Report Key21854601
Report Number3005975625-2025-00020
Device Sequence Number14632666
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public0107640173232704102350R1L017251130
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Lot Number2350R1L0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale